Hello, I'm wondering if anyone else with high blood pressure might be able to shed some light on whether some symptoms I've been experiencing might have to do with high blood pressure or not.
First a quick background; I'm 34, male, 250lbs. I've been fighting high blood pressure for a few years now. In 2010 my Doctor had me wear a mobile automated blood pressure device to see how my blood pressure was over a 24hr period and it was consistently high (don't remember the numbers) so he put me on Atacand to help bring it down. At the same time I began changing my diet and started exercising regularly and ultimately lost 60lbs and was off the Atacand after a few months. Anyways, since then I've gained the weir back and my blood pressure has once again become high. Last reading was 154/101 as of last weekend. So I am back on the Atacand to try and get this under control again.
What I'm wondering is whether there are some symptoms that high blood pressure might be able to explain. Most notably, a lightheaded/off-balance sensation. I've been dealing with this for almost 7yrs and have gotten nowhere in trying to find a reason behind it. The best way I can describe it is that it feels like I am standing on the deck of a boat at sea, or on a dock in choppy water. It's constant; first thing I experience when I wake up, last thing I experience before falling asleep, and all the time in between. I have mentioned this to my Doctor, and he seems to insist that it is related to high blood pressure.
My only dispute with that is that when my blood pressure was better in 2010, I was still experiencing the off-balance sensation, just to a lesser degree. Has anyone else experienced such a sensation?
Also, lately I've been concerned about various little symptoms in my extremities. I actually posted to the MS community forum earlier this week because I was becoming convinced that my symptoms were MS in nature. I now don't believe that is the case since my understanding about the severity of MS symptoms don't match the severity of the ones I've been experiencing. Symptoms such as fatigue, muscle spasms, strange dullness sensations in my head as well as in my arms & legs. I've mentioned these to my Doctor in the past and he assured me it wasn't MS. I tend to be a bit of a hypochondriac so I wasn't totally convinced.
Anyways, what I'm getting to is that while I don't believe some of these sensations are bad enough to be deemed MS symptoms, I wonder if it might be my high blood pressure causing them.
I'll have little muscle spasms in random read of the body; not in the same place on any kind of consistent basis. They are painless and they literally last a second or two, but they happen in random spots with some frequency. That is, I'll have a spasm in my left arm, then a few seconds later Ill have another in my right foot, then maybe a minute later I'll have another one in my shoulder, etc. Thoughts?
I've also been dealing with numbness sensations in my legs and arms, and even in my face! Sometimes with pins & needles (especially in my feet) but usually not. It doesn't last long (a few minutes at most) and there is no pain, and only affects a very small area, so not the /entire/ leg, but maybe a small golfball sized area. I read a post by a fellow hypochondriac in the MS forum yesterday that mentioned poor circulation that has been causing dull/numbness sensations for him, and it got me to thinking that perhaps that was the cause of my strange sensations as well.
Does anyone have any thoughts or experience with these kind of symptoms relating to high blood pressure? I know I've put a bunch of things in to this post so please forgive me if I seem to jump all over the place. Like I said, I'm a bit of a hypochondriac and I've been trying to get to the bottom of these sensations for a while. I admit that I'm pretty stressed out and might be grasping at straws here, but Id appreciate any insight anyone might have.
Your symptoms do not sound like they are related to high BP. It would take levels much higher than yours to cause those symptoms. You need to discuss this with your doctor. These could also be due to anxiety if you are prone to be anxious about your health.
Hey there, I know what you are going through because I have been dealing with very similar symptoms for the last year. I will spare you all the long details but basically I have come to realize that all my symptoms stem from anxiety that was made worse by a high blood pressure diagnosis. I am 39 and it runs in my family but I tried to deny it for a long time since I am otherwise healthy and exercise 3-5 days a week am 6'3" 197 lbs and have a good diet. Basically, I finally gave in to taking blood pressure medication (10mg lisinipril day), which of course brought me within the normal BP range. I still had all those weird anxiety symptoms from worrying about it for a good year or so. What I have done which has been helpful is to practice breathing techniques every day, stay active and exercise, not drink alcohol, stay away from googling symptoms, and I take sam-e 400mg once daily. I'm not saying this is a cure but it has really helped me. Hope you find peace. God bless.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.